High Wind, Tulsa
- When
- March 14, 11:45 AM CST to 2:30 PM CST
- Where
- Tulsa forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Low pressure rapidly deepened over the central High Plains on the 14th, with the approach of a strong upper level disturbance, which resulted in a very strong pressure gradient across much of eastern Oklahoma. West and southwest wind increased to over 40 mph, with gusts as high as 68 mph across much of northeastern and east central Oklahoma.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Low pressure rapidly deepened over the central High Plains on the 14th, with the approach of a strong upper level disturbance, which resulted in a very strong pressure gradient across much of eastern Oklahoma. West and southwest wind increased to over 40 mph, with gusts as high as 68 mph across much of northeastern and east central Oklahoma. These strong winds continued for several hours into the evening. The strong wind blew down power lines and large tree limbs, damaged homes and outbuildings, and resulted in areas of blowing dust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 14, 8:45 AM CST, 3 hours earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
945 AM CDT Fri Mar 14 2025
...New UPDATE...
.KEY MESSAGES...
Updated at 355 AM CDT Fri Mar 14 2025
- Impactful weather day today with extreme fire weather
conditions, very strong winds, blowing dust, and limited and
brief potential for strong and/or severe thunderstorms for far
eastern parts of the forecast area.
- Well above average temperatures today; slightly cooler this
weekend behind a weak and dry cold front.
- Well above average temperatures and gusty south winds return
early next week, with at least elevated fire weather danger
developing.
&&
.UPDATE...
Issued at 945 AM CDT Fri Mar 14 2025
Not much in the way of change for the morning update. As of
writing: an intense upper level storm system, clearly visible on
water vapor imagery, was moving east-northeast over the OK/ TX
panhandles this morning... the associated sfc low, near 980mb, is
tracking east into KS... and the dryline was making steady
progress through the panhandles and into W OK. Ahead of the
dryline, an elevated boundary is pushing through E OK and NW AR
this morning. Isolated to scattered showers and thunderstorms have
developed along this line. These showers or storms will quickly
track east-northeast with minimal QPF, and as a result, dry
lightning may occur with this activity.
The dryline will be making quick progress through the region,
properly entering the CWA around noon. As this feature moves into
far NE OK and NW AR mid-late afternoon, potential remains for
additional showers and storms to develop along the boundary, as
reflected in latest short term guidance. Will continue with slight
to chance PoPs for far NE OK and NW AR zones... although any QPF
will likely remain very light, posing additional danger for dry
thunderstorms. There is also low potential for a strong to severe
storm in the FA, but the majority of storm activity is likely to
remain north and east of the FA.
Damaging winds and extreme fire conditions remain the primary
story today, however, as very strong winds are mixed down to the
surface following the dryline passage. Combined with the very dry
airmass moving into the area, fire spread rates will become
extreme or near historic... especially across NE OK. The current
forecast handles these hazards well with a large swath of wind
gusts of 50-65 mph across much of E OK and NW AR. The High Wind
Warning, Wind Advisory, and Red Flag Warning remain in effect
until 8 PM this evening. Isolated gusts in excess of 70 mph cannot
be ruled out, primarily across NE OK. Fire weather precautions
will be crucial today. Additionally, blowing dust is likely during
much of the period, especially across E OK.
&&
.SHORT TERM...
(Today)
Issued at 355 AM CDT Fri Mar 14 2025
Surface low pressure will continue deepening this morning over
western Kansas before lifting northeast into southern Nebraska by
late afternoon. At the same time, a potent upper level low will
move from northeast New Mexico into southeast Nebraska. A dryline
will surge east across eastern Oklahoma and northwest Arkansas
later this morning into this afternoon, with powerful southwest
winds developing in its wake.
A few showers and thunderstorms may develop near and east of the
dryline, and an isolated strong to severe storm cannot be ruled
out across parts of far northwest Arkansas, but the better chance
for severe storms will be well to our east and northeast today. Of
much greater concern are the powerful winds, which may gust to 55
to 65 miles an hour at times late this morning and afternoon,
especially across parts of northeast Oklahoma into far northwest
Arkansas. With humidity values falling into the 15 to 20 percent
range across eastern Oklahoma, and the 20 to 30 percent range
across northwest Arkansas, a very volatile fire weather setup will
be in place. Critical to extreme grassland fire spread rates will
be common, with near historic spread rates in isolated locations
of northeast Oklahoma. A red flag warning remains in effect for
all of eastern Oklahoma and northwest Arkansas, with a high wind
warning for northeast Oklahoma and parts of far northwest
Arkansas. A wind advisory remains in effect for the rest of the
forecast area. Temperatures today will top out in the 75 to 80
degree range, with near steady or slowly falling temperatures
later this afternoon.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 355 AM CDT Fri Mar 14 2025
The winds will calm down this evening and overnight, with cooler
weather expected over the weekend following the passage of a cold
front. Unseasonably warm temperatures and gusty south winds return
Monday and Tuesday, and fire weather concerns will climb once
again, with near critical grassland fire spread rates likely to
develop again in some places.
The next storm system and cold front is still on track for the
middle of next week, but rain potential appears low and mainly
confined to the eastern part of the forecast area. Cooler
temperatures will follow this system later next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 649 AM CDT Fri Mar 14 2025
VFR will prevail at all TAF sites across eastern OK and northwest
AR through the next 24 hours. Winds drastically increase and will
veer out of the southwest over the next few hours. Gusts will
become exceptionally strong by midday, with gusts in excess of 40
knots through much of the afternoon. Winds gradually decrease
late this afternoon and into this evening, but widespread gusts
20-30 knots will still be possible through about midnight or so.
The strong winds may cause periods of blowing dust, with periodic
reduced visibilities. Due to low confidence of timing/duration,
have left the mention of this out of the TAFs for now, but will
likely need to be added in future amendments and forecasts,
especially for the northeast OK terminals.
Mejia
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 46 63 34 / 10 0 10 10
FSM 80 52 69 38 / 20 0 10 10
MLC 79 49 66 35 / 0 0 10 10
BVO 77 43 62 30 / 10 0 10 10
FYV 77 48 66 31 / 30 0 10 10
BYV 76 51 66 34 / 30 10 10 10
MKO 79 49 65 34 / 20 0 10 10
MIO 78 47 61 32 / 30 0 10 10
F10 78 48 63 34 / 0 0 10 10
HHW 80 51 68 38 / 10 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ049-053>076.
High Wind Warning until 8 PM CDT this evening for OKZ054>071.
Wind Advisory until 8 PM CDT this evening for OKZ049-053-072>076.
AR...Red Flag Warning until 8 PM CDT this evening for ARZ001-002-010-
011-019-020-029.
High Wind Warning until 8 PM CDT this evening for ARZ001-010.
Wind Advisory until 8 PM CDT this evening for ARZ002-011-019-020-
029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...67Hazardous Weather Outlook
National Weather Service Tulsa OK
514 AM CDT Fri Mar 14 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 AM CDT Fri Mar 14 2025
...DAMAGING WIND AND FIRE EVENT EXPECTED TODAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Northwest Arkansas.
ONSET...Early Afternoon.
SIGNIFICANT WINDS.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late Morning.
FIRE WEATHER DANGER.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late Morning.
AREA AT GREATEST RISK...Northeast Oklahoma.
DISCUSSION...
A powerful upper storm system is expected to bring a
climatologically rare high wind event to eastern Oklahoma and
northwest Arkansas today. Wind gusts between 50 and 60 miles an
hour will be common, especially during the midday and afternoon
hours. The strongest gusts are expected along and north of
Interstate 44, where isolated damaging gusts to 70 miles an hour
may occur.
In addition to the wind, very low humidity and favorable fuel
conditions will pose a critical to extreme fire weather danger
threat across all of eastern Oklahoma and northwest Arkansas. The
most dangerous fire weather potential is forecast to be roughly
west of U.S. Highway 69 and north of Interstate 40, but the
potential for rapid fire spread will be present across all of the
area by afternoon.
There is some potential for thunderstorm development across mainly
far northwest Arkansas this afternoon before the storms race off
to the northeast. There is a limited severe weather risk, with
hail and wind the main threats.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...No Hazards.
MONDAY through WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.
EXTENDED DISCUSSION...
Gusty south winds return early next week, once again raising fire
weather concerns across the region.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders will need to be on alert
today for the potential of rapidly spreading fires, downed power
lines from the wind, and potential damage to structures,
especially across northeast Oklahoma and far northwest Arkansas.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
1018 AM CDT Fri Mar 14 2025
ARZ001-010-OKZ063-069-141600-
Benton AR-Washington AR-Adair OK-Delaware OK-
1018 AM CDT Fri Mar 14 2025
...STRONG THUNDERSTORMS WILL IMPACT BENTON...WASHINGTON...
SOUTHEASTERN DELAWARE AND CENTRAL ADAIR COUNTIES THROUGH 1100 AM
CDT...
At 1018 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Colcord to 4 miles northeast of Bunch.
Movement was northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Adair State Park... Woolsey...
Northwest Arkansas Regional Air...Beaver Lake...
Elkins... Cincinnati...
Savoy... Tontitown...
Maryetta... Larue...
Pea Ridge... Cave Springs...
Wedington... Gallitin...
Stilwell... Lincoln...
War Eagle... Brentwood...
Strickler... Highfill...
This includes Interstate 49 between mile markers 45 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 9387 3639 9388 3638 9389 3637 9388
3582 9402 3576 9470 3624 9471 3650 9440
3650 9387
TIME...MOT...LOC 1518Z 242DEG 54KT 3626 9466 3571 9469
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1038 AM CDT Fri Mar 14 2025
ARZ010-011-019-020-029-141615-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
1038 AM CDT Fri Mar 14 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...CENTRAL SEBASTIAN AND SOUTHEASTERN WASHINGTON
COUNTIES THROUGH 1115 AM CDT...
At 1038 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Strickler to 3 miles south
of Mansfield. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Jethro... Alma...
Charleston... Shibley...
Dyer... Kibler...
Central City... Winslow...
Combs... Locke...
Odell... Turners Bend...
Mount Gayler... Vesta...
Lonelm... Ursula...
Rudy... Altus...
Mulberry... Natural Dam...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 4 and 42.
Interstate 540 between mile markers 1 and 4.
Interstate 49 between mile markers 22 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3501 9423 3501 9426 3579 9444 3598 9374
3577 9369
TIME...MOT...LOC 1538Z 257DEG 46KT 3578 9439 3502 9423
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHPreliminary Local Storm Report
National Weather Service Tulsa OK
1048 AM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM Hail 3 NE Bella Vista 36.47N 94.21W
03/14/2025 E0.75 Inch Benton AR Public
&&
JDSSpecial Weather Statement
National Weather Service Tulsa OK
1054 AM CDT Fri Mar 14 2025
ARZ001-002-010-011-141630-
Carroll AR-Madison AR-Benton AR-Washington AR-
1054 AM CDT Fri Mar 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON...MADISON...
CARROLL AND EASTERN WASHINGTON COUNTIES THROUGH 1130 AM CDT...
At 1054 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Garfield to 5 miles east of
Winslow. Movement was northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Wesley... Carrollton...
Rudd... Beaver Lake...
Metalton... Connor...
Forum... Aurora...
Larue... Coin...
Pleasant Ridge... Combs...
Hobbs State Park... Best...
Clifty... Busch...
Georgetown... Blue Eye...
Boston... Dutton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9391 3576 9391 3576 9403 3648 9395
3650 9390 3650 9330 3612 9330
TIME...MOT...LOC 1554Z 244DEG 56KT 3647 9401 3578 9403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHPreliminary Local Storm Report
National Weather Service Tulsa OK
1056 AM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM Hail 2 SE Bentonville 36.34N 94.19W
03/14/2025 E0.75 Inch Benton AR Public
&&
JDSSpecial Weather Statement
National Weather Service Tulsa OK
1131 AM CDT Fri Mar 14 2025
ARZ002-011-141700-
Carroll AR-Madison AR-
1131 AM CDT Fri Mar 14 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MADISON AND CARROLL
COUNTIES THROUGH NOON CDT...
At 1131 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles north of Grandview to 6 miles northwest
of Devils Knob. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Carrollton... Dryfork...
Rudd... Red Star...
Cabanal... Metalton...
Weathers... Kingston...
Connor... Coin...
Osage... Urbanette...
Delmar... Berryville...
Green Forest... Denver...
Rule... Blue Eye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3584 9353
3576 9352 3576 9355 3650 9360 3650 9330
3612 9330
TIME...MOT...LOC 1631Z 244DEG 48KT 3649 9359 3576 9352
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe national radar mosaic for the moment the first event began.
14 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245160, 1245161, 1245154, 1245155, 1245158, 1245156, 1245163, 1245164, 1245165, 1245157, 1245162, 1245166, 1245168, 1245167.